MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION NC EMERGE; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION NC EMERGE; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 7212
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/11/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that shaft break occured.A 2.00mm x 12mm nc emerge balloon catheter was advanced for dilatation.However, upon advancing, the shaft broke.The procedure was completed with another of the same device.No patient complications were reported.
 
Additional Manufacturer Narrative
Returned product consisted of a nc emerge balloon catheter.The outer shaft, inner shaft, balloon and tip were visually and microscopically examined.Visual examination revealed multiple kinks along the whole device.The hypotube is separated 29.7cm from the hub.Microscopic examination revealed that the tip is damaged.There is blood present in the guidewire lumen and hub.The balloon is still tightly folded.Inspection of the remainder of the device presented no other damage or irregularities.Product analysis confirmed that the hypotube is separated but appeared to be kinked prior to separation.
 
Event or Problem Description

Brand Name
NC EMERGE
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8223291
Report Number2134265-2018-64824
Device Sequence Number229359
Product Code LOX
UDI-Device Identifier08714729846352
UDI-Public08714729846352
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K141236
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/30/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/15/2020
Device Model Number7212
Device Catalogue Number7212
Device Lot Number0022379088
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/03/2019
Initial Date Received by Manufacturer 12/14/2018
Supplement Date Received by Manufacturer12/14/2018
Initial Report FDA Received Date01/07/2019
Supplement Report FDA Received Date01/30/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1